Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 23, 2022, 3:28 PM CDT for Livingston County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2022, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 23, 2022, 5:56 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WGUS53 KLOT 232028
FFWLOT
ILC105-240030-
/O.NEW.KLOT.FF.W.0013.220723T2028Z-220724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago IL
328 PM CDT Sat Jul 23 2022
The National Weather Service in Chicago has issued a
* Flash Flood Warning for...
Southeastern Livingston County in central Illinois...
* Until 730 PM CDT.
* At 328 PM CDT, doppler radar indicated developing thunderstorms
moving into an area that had previously experienced heavy
rainfall. Between 1 and 3 inches of rain had fallen previously.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Rapid-onset flooding of small creeks and streams,
urban areas, highways, streets and underpasses, as
well as other poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fairbury, Chatsworth, Forrest and Strawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4062 8824 4062 8857 4066 8858 4067 8858
4076 8858 4075 8824
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
WSL2 follow-up statements
437
WGUS73 KLOT 232135
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
435 PM CDT Sat Jul 23 2022
ILC105-240030-
/O.CON.KLOT.FF.W.0013.000000T0000Z-220724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
435 PM CDT Sat Jul 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT THIS
EVENING FOR SOUTHEASTERN LIVINGSTON COUNTY...
At 435 PM CDT, doppler radar indicated additional thunderstorm
development, which may impact the warned area over the next 1 hour.
This rainfall may lead to additional flooding.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Rapid-onset flooding of small creeks and streams, urban
areas, highways, streets and underpasses, as well as
other poor drainage and low lying areas.
Some locations that will experience flash flooding include...
Fairbury, Chatsworth, Forrest and Strawn.
Up to 3 inches of rain fell previously over southern Livingston
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4062 8824 4062 8857 4066 8858 4067 8858
4076 8858 4075 8824
FLASH FLOOD...RADAR INDICATED
$$
WSL618
WGUS73 KLOT 232256
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
556 PM CDT Sat Jul 23 2022
ILC105-232306-
/O.CAN.KLOT.FF.W.0013.000000T0000Z-220724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
556 PM CDT Sat Jul 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LIVINGSTON
COUNTY...
The heavy rain has ended. The immediate threat for flooding has
diminished.
LAT...LON 4062 8824 4062 8857 4066 8858 4067 8858
4076 8858 4075 8824
$$
WSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:10 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
310 PM CDT Sat Jul 23 2022
.SHORT TERM...
Issued at 310 PM CDT Sat Jul 23 2022
Through tonight...
A rather busy day so far across the LOT CWA to say the least.
While we still have lingering convection across the far southern
CWA, including a pair of supercells on a stalled outflow boundary
just south of Livingston County, the next round of storms is
taking shape over far southern MN into northeast IA.
Morning convection greatly stabilized the low-level environment
across much of the CWA, but abundant sunshine north of the
Illinois/Kankakee River Valleys combined with a gradual
replenishment of the low to mid-level environment on persistent SW
flow is starting to erode the cap over much of the area. This is
evident in attempted cumulus development west of the I-39
corridor. Though the struggling cumulus shows we still have a long
way to go to remove most of the cap, several hours of sunshine
with little mixing out of dew points will continue to reduce CIN.
A developing cold pool with the convection an increasingly
defined MCV near La Crosse indicates the upstream convection is
maturing. Thermal thickness lines and MLCAPE nosing into southeast
Wisconsin and northeast Illinois combined with modestly high deep
layer shear values imply a likely ESE/SE turn of the ongoing
convection into southern Wisconsin over the next few hours. Near-
term CAM trends have gradually come on board with this thinking,
further increasing confidence that at least areas north of I-88
will see impacts from a strong MCS. Confidence in impacts farther
south is lower due to reduced time for destabilization and farther
distance from favorable forcing. For areas that experience a
direct hit from the MCS, significant damaging winds in excess of
70 mph are likely along portions of the line. Additionally,
eastward surging segments within the larger line will pose a brief
tornado threat as low-level hodographs become increasingly
elongated as the LLJ intensifies through mid to late evening.
With some areas receiving appreciable rainfall this morning and
expected high rainfall rates with the MCS, rapid runoff is
expected as soils remain quite saturated. Additionally, trailing
lingering convection regenerating from a veering and strengthening
of the LLJ acting on the eventual outflow boundary will continue
into Sunday morning and produce additional training storm and
associated flash flood potential. A Flash Flood Watch was issued
for the I-39 east through the Chicago metro and south to the
Kankakee River. A farther south expansion will be needed for the
daytime hours Sunday if the outflow boundary settles into the
southern CWA.
Kluber
&&
.LONG TERM...
Issued at 218 AM CDT Sat Jul 23 2022
Sunday night through Friday...
By Sunday night and Monday, the cold front should have sagged far
enough south where any precipitation traversing the frontal zone
should remain primarily south of our CWA while high pressure
moves over the Great Lakes. The next shot at precipitation is
expected to come towards the middle of the week as a low pressure
system deepens across southern Canada and thrusts a cold front
through the Midwest while also forcing the baroclinic zone
associated with the aforementioned front back northward.
While there are some low PoPs on Tuesday from the NBM, most
guidance suggests a primarily dry daytime and possibly into or
through the evening, with near seasonable temps. Better chances
for convection will arrive later Tuesday night and into Wednesday
with the approach of the cold front, with the typical spread at
this time range with respect to the timing of the cold front and
other key mass fields. PoPs peak at likely on Wednesday, though
confidence is understandably not very high in how the mid week
will play out and for that reason kept thunder mention in the
chance range. Thus, refinements to the going precipitation
forecast for this upcoming week will likely need to be made in the
coming days as forecast trends pertaining to the placement and
timing of these frontal boundaries become clearer.
Seasonably strong westerly mid-level flow of 40+ kt knots will
occur during the Tuesday night-Wednesday period due to local area
positioned between large upper low southwest of James Bay and
flattened 595ish DM mid-level ridging across the southern tier of
the CONUS. If there's favorable timing and CAPE overlap with the
resultant favorable deep layer bulk shear, there may be an
opportunity for organized strong to severe thunderstorms. The
upper low will dig southeastward to close out the work week, with
a secondary cold front possibly touching off isolated to widely
scattered showers and a few thunderstorms on Thursday PM. This
will be followed by a comfortable, low humidity air mass from
Friday into or through the weekend.
Ogorek/Castro
&&
.AVIATION...
For the 18Z TAFs...
The concerns include:
* Few additional thunderstorms continuing as late as 19Z from KORD
southeastward
* Additional thunderstorm potential overnight. Two potential
rounds of thunderstorms possible with the first early to mid
evening. Second round looks to be late night, with increasing
probability.
A backbuilding line of thunderstorms looks to be finally ending at
Chicago metro area terminals, while activity is shifting south of
the terminals. Models still are not handling this convection well,
but at least agree on keeping it south of the Chicago metro area
terminals. Winds should gradually develop a steadier southwesterly
direction in the wake of morning convection.
For overnight convection, a first cluster of thunderstorms, have
upgraded the earlier PROB30 groups to TEMPOs for +TSRA given
anticipation of an upstream complex accelerating south and
eastward through the afternoon. There is some threat for damaging
wind gusts with this activity. A second round appears to be
increasing in chances, and most likely timing appears to be 09Z-
13Z, and have maintained predominant SHRA and PROB30 TSRA for
this. A short period of MVFR or worse cigs and vsby will be
possible, but not yet included in TAFs due to predictability
issues. Behind morning convection, winds should shift to W or WNW
by 16Z-18Z.
37
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ004-ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-ILZ020-
ILZ021-ILZ023-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...7
PM Saturday to noon Sunday.
IN...Flood Watch...INZ001-INZ002...7 PM Saturday to noon Sunday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jul 23, 4:16 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
416 AM CDT Sat Jul 23 2022
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-240930-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
416 AM CDT Sat Jul 23 2022 /516 AM EDT Sat Jul 23 2022/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated damaging wind risk...up to 70 mph.
Limited hail risk...up to quarter size.
Limited Tornado risk.
Elevated Flooding Risk.
Limited Excessive Heat Risk.
DISCUSSION...
Thunderstorms are expected this morning, and the strongest will
pose a threat for damaging wind gusts, as well as hail. Very heavy
rainfall will also accompany these storms, and this may result in
areas of flash flooding, especially along and north of Interstate 80.
Another complex of thunderstorms may move into the region out of
Iowa and Wisconsin this evening. These storms will pose a threat
for strong damaging wind gusts in excess of 70 mph, especially for
locales near and north of Interstate 88. Locally heavy rainfall
amounts will also be possible, which could lead to additional
instances of flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Limited Excessive Heat Risk.
Tuesday through Thursday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this morning and again this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east around 35 mph this morning and towards
the east southeast at 35 to 45 mph this evening.
LMZ740>745-240930-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
416 AM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk.
Tuesday through Thursday...
Limited Thunderstorm Risk.
KJB
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jul 23, 10:39 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1039 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 4 SW PLAINFIELD 41.57N 88.25W
07/23/2022 E1.00 INCH WILL IL TRAINED SPOTTER
LARGEST HAILSTONES WERE ABOUT QUARTER SIZE.
&&
ROSpecial weather statement, Jul 23, 10:49 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1049 AM CDT Sat Jul 23 2022
ILZ021-023-033-104>108-INZ001-002-010-011-019-231630-
Southern Cook IL-Kankakee IL-Grundy IL-Eastern Will IL-
Southern Will IL-Central Cook IL-Iroquois IL-Northern Will IL-
Jasper IN-Lake IN-Porter IN-Newton IN-Benton IN-
1049 AM CDT Sat Jul 23 2022
...Strong thunderstorms across eastern Illinois and northwestern
Indiana this morning...
At 1047 AM CDT/1147 AM EDT/, Doppler radar was tracking numerous
strong thunderstorms across eastern Illinois and northwestern
Indiana. All are moving southeast at 40 to 50 mph.
HAZARD...Wind gusts up to 50 mph, up to nickel size hail, torrential
downpours, and localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aurora, Joliet, Naperville, Hammond, Gary, Bolingbrook, Orland Park,
Tinley Park, Oak Lawn, Romeoville, Plainfield, Calumet City, Portage,
Merrillville, Woodridge, Valparaiso, Chicago Heights, Roseland, East
Chicago and Schererville.
Including the following interstates...
I-55 between mile markers 233 and 269.
I-57 between mile markers 265 and 358.
I-80 between mile markers 123 and 155.
I-90 near mile marker 107.
I-94 between mile markers 63 and 74.
I-294 between mile markers 63 and 74.
I-355 between mile markers 1 and 11, and between mile markers 13 and
14.
Indiana I-80 between mile markers 1 and 16.
Indiana I-90 between mile markers 1 and 37.
Indiana I-94 between mile markers 16 and 32.
Indiana I-65 between mile markers 200 and 261.
This includes... Indiana University Northwest, Purdue University
Northwest Hammond, University of St. Francis, Valparaiso University,
Windy City Thunderbolts Baseball, Channahon State Park, Chicagoland
Speedway...Route 66 Raceway, Hollywood Casino Amphitheatre, Governors
State University, Illiana Motor Speedway, Indiana Dunes State Park,
Joliet Junior College, Joliet Slammers Baseball, Kankakee Community
College, Kankakee County Fairgrounds and Speedway, Kankakee River
State Park, Lake County Fairgrounds, Lewis University, Moraine Valley
Community College, Olivet Nazarine University, Porter County
Fairgrounds, Prairie State College, South Shore Rail Cats Baseball,
South Suburban College, US 41 Dragway, and Will County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until noon CDT/100 PM
EDT/ for northeastern Illinois.
&&
LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
4050 8812 4100 8813 4100 8825 4172 8826
4173 8803 4169 8803 4169 8798 4173 8791
4172 8753 4164 8743 4162 8729 4163 8716
4171 8693 4091 8693
TIME...MOT...LOC 1547Z 296DEG 45KT 4141 8790
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BorchardtLocal storm report, Jul 23, 11:31 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1131 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 5 SW LAKE VILLAGE 41.09N 87.51W
07/23/2022 M0.75 INCH NEWTON IN TRAINED SPOTTER
&&
ROLocal storm report, Jul 23, 1:07 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
107 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 1 W IRVING PARK - CHICA 41.95N 87.74W
07/22/2022 M1.00 INCH COOK IL PUBLIC
PHOTO SHARED ON SOCIAL MEDIA SHOWING QUARTER
SIZE HAILSTONE IN OLD IRVING PARK. SEVERAL
OTHER REPORTS OF HALF INCH TO QUARTER SIZE
HAIL IN THE IRVING PARK AND ALBANY PARK
NEIGHBORHOODS OF CHICAGO.
1111 PM HAIL 1 NW LINCOLN PARK - CHI 41.93N 87.66W
07/22/2022 E0.88 INCH COOK IL PUBLIC
MULTIPLE REPORTS OF HALF INCH TO NICKEL SIZE
HAIL ACROSS THE NORTH SIDE OF CHICAGO,
INCLUDING IN THE LAKEVIEW, LOGAN SQUARE, AND
LINCOLN PARK NEIGHBORHOODS.
1140 PM HAIL 1 NE BELVIDERE 42.28N 88.83W
07/22/2022 U0.50 INCH BOONE IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1228 AM HAIL LAKE VILLA 42.42N 88.08W
07/23/2022 E1.00 INCH LAKE IL PUBLIC
MULTIPLE REPORTS OF NICKEL TO QUARTER SIZE
HAIL IN LAKE VILLA. TIME ESTIMATED FROM
RADAR.
1235 AM HAIL 1 WNW ZION 42.45N 87.85W
07/23/2022 E0.75 INCH LAKE IL TRAINED SPOTTER
PHOTO SHARED VIA SOCIAL MEDIA.
1259 AM HAIL ISLAND LAKE 42.27N 88.19W
07/23/2022 M1.00 INCH LAKE IL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0100 AM HAIL MCHENRY 42.34N 88.28W
07/23/2022 M1.00 INCH MCHENRY IL PUBLIC
MULTIPLE REPORTS OF NICKEL TO QUARTER SIZE
HAIL IN MCHENRY.
0105 AM HAIL 1 NW WAUCONDA 42.26N 88.15W
07/23/2022 U0.50 INCH LAKE IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0120 AM HAIL MUNDELEIN 42.27N 88.00W
07/23/2022 E1.00 INCH LAKE IL PUBLIC
MULTIPLE REPORTS OF PENNY TO QUARTER SIZE
HAIL IN MUNDELEIN.
0121 AM HAIL ROUND LAKE 42.36N 88.09W
07/23/2022 M1.00 INCH LAKE IL PUBLIC
PHOTO SHARED ON SOCIAL MEDIA SHOWING QUARTER
SIZE HAIL IN ROUND LAKE. TIME ESTIMATED FROM
RADAR.
0122 AM HAIL HAINESVILLE 42.35N 88.07W
07/23/2022 E0.88 INCH LAKE IL PUBLIC
0122 AM HAIL ROUND LAKE BEACH 42.38N 88.09W
07/23/2022 M1.00 INCH LAKE IL PUBLIC
PHOTO SHARED ON SOCIAL MEDIA SHOWING QUARTER
SIZE HAIL IN ROUND LAKE BEACH. TIME
ESTIMATED FROM RADAR.
0123 AM HAIL GRAYSLAKE 42.34N 88.04W
07/23/2022 E1.50 INCH LAKE IL PUBLIC
PHOTO SHARED ON SOCIAL MEDIA SHOWING HAIL
APPROXIMATELY 1.5 INCHES IN DIAMETER IN
GRAYSLAKE. TIME ESTIMATED FROM RADAR.
0146 AM HAIL ROUND LAKE 42.35N 88.09W
07/23/2022 E1.00 INCH LAKE IL PUBLIC
FROM SECOND STORM THAT PASSED THROUGH ROUND
LAKE.
&&Local storm report, Jul 23, 3:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
312 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM MARINE TSTM WIND 3 NE NAVY PIER 41.92N 87.57W
07/22/2022 M43 MPH LMZ741 IL C-MAN STATION
PEAK GUST AT HARRISON-DEVER CRIB WITH
INITIAL STORM.
0421 AM TSTM WND DMG POLO 41.98N 89.58W
07/23/2022 OGLE IL TRAINED SPOTTER
SEVERAL 3 INCH DIAMETER TREE LIMBS AND ONE
20 FOOT LONG, 6 INCH DIAMETER TREE LIMB
DOWNED. TIME ESTIMATED FROM RADAR.
0424 AM MARINE TSTM WIND 1 NE MONTROSE HARBOR 41.97N 87.63W
07/23/2022 M48 MPH LMZ741 IL MESONET
MESONET STATION XMTB MONTROSE BEACH LIGHT
PEAK GUST.
0432 AM MARINE TSTM WIND 3 NE NAVY PIER 41.92N 87.57W
07/23/2022 M58 MPH LMZ741 IL C-MAN STATION
PEAK GUST AT HARRISON-DEVER CRIB WITH SECOND
ROUND OF STORMS.
0439 AM TSTM WND GST 2 ESE DIXON 41.83N 89.45W
07/23/2022 M44 MPH LEE IL AWOS
C739 AWOS (DIXON AIRPORT) PEAK GUST.
0505 AM TSTM WND DMG ASHTON 41.87N 89.22W
07/23/2022 LEE IL PUBLIC
VIDEO SHARED ON SOCIAL MEDIA SHOWS SEVERAL
LARGE TREE BRANCHES AND TREE LIMBS DOWNED IN
ASHTON. TIME ESTIMATED FROM RADAR.
0515 AM TSTM WND DMG ROCHELLE 41.92N 89.07W
07/23/2022 OGLE IL TRAINED SPOTTER
SEVERAL TREES AND 4-6 INCH DIAMETER BRANCHES
DOWNED IN ROCHELLE. TIME ESTIMATED BASED ON
KRPJ AWOS PEAK GUST.
0515 AM TSTM WND GST 2 SSW ROCHELLE 41.89N 89.08W
07/23/2022 M58 MPH OGLE IL AWOS
KRPJ AWOS PEAK GUST.
0517 AM TSTM WND DMG NILES 42.03N 87.80W
07/23/2022 COOK IL PUBLIC
LARGE TREE LIMBS DOWNED IN NILES. TIME
ESTIMATED FROM RADAR.
0532 AM TSTM WND DMG 1 WNW DEKALB 41.93N 88.78W
07/23/2022 DE KALB IL CO-OP OBSERVER
A COUPLE OF TREE BRANCHES ABOUT 3-6 INCHES
IN DIAMETER WERE DOWNED NEAR THE NIU COOP
STATION. TIME ESTIMATED BASED ON KDKB AWOS
PEAK GUST.
0535 AM HAIL 6 ESE CHESTERTON 41.56N 86.96W
07/23/2022 U0.50 INCH PORTER IN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0535 AM TSTM WND GST 1 NNW CORTLAND 41.93N 88.70W
07/23/2022 M48 MPH DE KALB IL AWOS
KDKB AWOS PEAK GUST.
0553 AM TSTM WND DMG ROMEOVILLE 41.65N 88.10W
07/23/2022 WILL IL PUBLIC
LARGE TREE BRANCHES AND TREE LIMBS DOWNED IN
ROMEOVILLE. TIME ESTIMATED FROM RADAR.
0555 AM TSTM WND GST ROMEOVILLE-LEWIS UNIVER 41.60N 88.10W
07/23/2022 M49 MPH WILL IL AWOS
KLOT AWOS PEAK GUST.
0600 AM TSTM WND DMG 1 ESE TINLEY PARK 41.57N 87.78W
07/23/2022 COOK IL TRAINED SPOTTER
LARGE TREE LIMB SNAPPED OFF TREE. TIME
ESTIMATED FROM RADAR.
0610 AM TSTM WND GST 1 NNW EAST CHICAGO 41.65N 87.47W
07/23/2022 M44 MPH LAKE IN MESONET
MESONET STATION XCAV CLINE AVENUE BRIDGE
PEAK GUST.
0626 AM TSTM WND DMG CROWN POINT 41.42N 87.36W
07/23/2022 LAKE IN PUBLIC
LARGE TREE LIMB DOWNED IN FRONT OF THE
HISTORIC COURTHOUSE IN CROWN POINT. TIME
ESTIMATED FROM RADAR.
0710 AM HAIL MARTINTON 40.92N 87.72W
07/23/2022 U0.88 INCH IROQUOIS IL BROADCAST MEDIA
0724 AM HAIL POLO 41.98N 89.58W
07/23/2022 M1.00 INCH OGLE IL TRAINED SPOTTER
PHOTO SHARED VIA SOCIAL MEDIA.
1100 AM TSTM WND GST 6 SW NAPERVILLE 41.70N 88.21W
07/23/2022 M47 MPH WILL IL MESONET
MESONET STATION EW9853 NAPERVILLE PEAK GUST.
1136 AM HAIL 3 WSW COLLEGEVILLE 40.90N 87.21W
07/23/2022 U1.00 INCH JASPER IN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
1149 AM TSTM WND GST 2 ENE REMINGTON 40.77N 87.12W
07/23/2022 M45 MPH JASPER IN MESONET
MESONET STATION IN048 1.7 E REMINGTON
(INDOT) PEAK GUST.
1215 PM HAIL 1 SE WHEATON 41.85N 88.09W
07/23/2022 U0.50 INCH DUPAGE IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1217 PM HAIL 2 S GLEN ELLYN 41.85N 88.07W
07/23/2022 U0.50 INCH DUPAGE IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Jul 23, 3:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
315 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG GIBSON CITY 40.47N 88.38W
07/23/2022 FORD IL BROADCAST MEDIA
TREE DOWNED ON PINE ST. IN GIBSON CITY. TIME
ESTIMATED FROM RADAR.
&&
ROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:11 PM CDT | Special Weather Statement | LOT | Cook | 19 min |
| Jul 22, 11:24 PM CDT | Special Marine Warning | LOT | 66 min | |
| Jul 22, 11:41 PM CDT | Special Weather Statement | LOT | Boone | 34 min |
| Jul 22, 11:56 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 49 min |
| Jul 23, 12:29 AM CDT | Special Marine Warning | LOT | 91 min | |
| Jul 23, 12:33 AM CDT | Severe Thunderstorm Warning | LOT | Lake | 57 min |
| Jul 23, 1:23 AM CDT | Severe Thunderstorm Warning | LOT | Lake | 52 min |
| Jul 23, 1:58 AM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 5 hr |
| Jul 23, 2:00 AM CDT | Special Marine Warning | LOT | 90 min | |
| Jul 23, 2:30 AM CDT | Flash Flood Warning | LOT | Lake, McHenry | 6 hr |
| Jul 23, 2:52 AM CDT | Flood Watch | LOT | Boone, Cook, DeKalb, DuPage, Grundy, Kane and 8 more | 9 hr |
| Jul 23, 3:21 AM CDT | Special Marine Warning | LOT | 114 min | |
| Jul 23, 4:09 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 66 min |
| Jul 23, 4:22 AM CDT | Special Marine Warning | LOT | 113 min | |
| Jul 23, 4:49 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 71 min |
| Jul 23, 4:54 AM CDT | Special Marine Warning | LOT | 81 min | |
| Jul 23, 4:56 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 64 min |
| Jul 23, 5:14 AM CDT | Special Weather Statement | LOT | DuPage, Kane, Kendall | 31 min |
| Jul 23, 5:15 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane | 3 hr |
| Jul 23, 5:29 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 76 min |
| Jul 23, 5:32 AM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall | 27 min |
| Jul 23, 5:35 AM CDT | Flash Flood Warning | LOT | Lake | 5 hr |
| Jul 23, 5:47 AM CDT | Tornado Warning | LOT | Cook, Will | 28 min |
| Jul 23, 6:05 AM CDT | Tornado Warning | LOT | Will | 25 min |
| Jul 23, 6:19 AM CDT | Special Marine Warning | LOT | 86 min | |
| Jul 23, 6:20 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 55 min |
| Jul 23, 6:35 AM CDT | Special Weather Statement | LOT | LaSalle | 25 min |
| Jul 23, 6:42 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 34 min |
| Jul 23, 6:51 AM CDT | Special Weather Statement | LOT | Ford, Iroquois | 54 min |
| Jul 23, 7:08 AM CDT | Special Weather Statement | LOT | LaSalle | 37 min |
| Jul 23, 7:20 AM CDT | Special Weather Statement | LOT | Ogle | 25 min |
| Jul 23, 7:44 AM CDT | River Flood Warning | LOT | Cook, Lake | 27 hr |
| Jul 23, 7:44 AM CDT | River Flood Warning | LOT | Cook | 34 hr |
| Jul 23, 7:47 AM CDT | Special Weather Statement | LOT | Lee | 43 min |
| Jul 23, 8:12 AM CDT | Special Weather Statement | LOT | Kankakee | 33 min |
| Jul 23, 8:23 AM CDT | Areal Flood Advisory | LOT | Iroquois | 3 hr |
| Jul 23, 8:56 AM CDT | Special Weather Statement | LOT | DeKalb | 49 min |
| Jul 23, 9:01 AM CDT | Special Weather Statement | LOT | Kankakee | 29 min |
| Jul 23, 9:08 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall | 52 min |
| Jul 23, 9:12 AM CDT | Flash Flood Warning | LOT | Iroquois | 3 hr |
| Jul 23, 9:58 AM CDT | Special Weather Statement | LOT | DuPage | 47 min |
| Jul 23, 10:01 AM CDT | Special Weather Statement | LOT | Kendall | 44 min |
| Jul 23, 10:10 AM CDT | Special Marine Warning | LOT | 82 min | |
| Jul 23, 10:15 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall, Will | 3 hr |
| Jul 23, 10:22 AM CDT | Severe Thunderstorm Warning | LOT | DuPage, Will | 53 min |
| Jul 23, 10:49 AM CDT | Special Weather Statement | LOT | Iroquois, Kankakee, Will | 41 min |
| Jul 23, 10:57 AM CDT | Areal Flood Warning | LOT | Lake | 3 hr |
| Jul 23, 11:46 AM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee | 3 hr |
| Jul 23, 12:23 PM CDT | Flash Flood Warning | LOT | Iroquois | 6 hr |
| Jul 23, 1:14 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 61 min |
| Jul 23, 1:27 PM CDT | Areal Flood Warning | LOT | Cook, Lake | 6 hr |
| Jul 23, 1:32 PM CDT | Tornado Warning | LOT | Livingston | 29 min |
| Jul 23, 1:45 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 75 min |
| Jul 23, 2:27 PM CDT | Areal Flood Advisory | LOT | Ford, Livingston | 4 hr |
| Jul 23, 2:28 PM CDT | Flood Watch | LOT | Boone, Cook, DeKalb, DuPage, Grundy, Kane and 5 more | 20 hr |
| Jul 23, 2:41 PM CDT | Flash Flood Warning | LOT | Ford | 3 hr |
| Jul 23, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 33 min |
| Jul 23, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 41 min |
| Jul 23, 5:22 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 33 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.